Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 9:16 PM CDT for Keokuk County, Washington County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 13, 2000, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 126 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 140218
SVRMLI
IAC107-183-140300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEOKUK COUNTY IN SOUTHEAST IOWA
WASHINGTON COUNTY IN SOUTHEAST IOWA
* UNTIL 1000 PM CDT
* AT 914 PM CDT...DOPPLER RADAR AND TRAINED SPOTTERS INDICATED A LINE
OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
LINE EXTENDING FROM SOUTH ENGLISH TO 2 MILES WEST OF SIGOURNEY TO 6
MILES SOUTH OF DELTA...MOVING EAST AT 20 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
SIGOURNEY BY 920 PM CDT.
HAYESVILLE AND KINROSS BY 925 PM CDT.
HARPER...LANCASTER BY 935 PM CDT.
KEOTA...OLLIE AND WELLMAN BY 950 PM CDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. FUNNEL CLOUDS HAVE BEEN SIGHTED WITH THIS LINE OF STORMS.
PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THESE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR EASTERN IOWA. A TORNADO WATCH REMAINS IN EFFECT
UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR EASTERN IOWA.
LAT...LON 4151 9213 4133 9236 4118 9257 4118 9194
4133 9175 4151 9153
LREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CDT TUE JUN 13 2000 SYNOPTIC PICTURE THIS AFTERNOON SHOWS DEEP 500H TROUGH OVER HIGH PLAINS...WITH CLOSED LOW NEAR RAP...AND RIDGES ON EAST AND WEST COASTS. AT THE SURFACE...TWIN LOWS IN NORTH CENTRAL SOUTH DAKOTA AND NORTHWEST KANSAS...WITH ASSOCIATED COLD FRONT...AND WARM FRONT ACROSS NORTHERN IOWA. MODELS INITIALIZED WELL AT 500H...WITH AVN PROBABLY BEST ON KANSAS VORT MAX. AT SURFACE AVN BEST AGAIN ON TWIN LOWS. PRIMARY FORECAST CONCERNS ARE IN NEAR TERM...WITH LOW LEVEL JET TONIGHT...AND AHEAD OF COLD FRONT WEDNESDAY. MODELS AGREE MODERATELY WELL ON DEEPENING 500H CLOSED LOW AS IT MOVES INTO SW MINNESOTA BY 24 HOURS...THEN LIFTING TROUGH AXIS THROUGH DVN AROUND 42 HOURS/06Z THURSDAY. AT THE SURFACE THE AVN BRINGS THE COLD FRONT TO DVN THE FASTEST...AROUND 19Z WEDNESDAY...WITH THE ETA AROUND 23Z...AND THE NGM AROUND 00Z THURSDAY. TONIGHT WILL SEE CONTINUED THUNDERSTORMS...AS STRONG LOW LEVEL JET PUMPS MOISTURE INTO THE AREA. MAIN PROBLEM WILL BE HIGH WINDS AND HEAVY RAIN. CURRENT BATCH SHOULD BE THROUGH THE FORECAST AREA BY MID EVENING. MORE STORMS WILL MOVE THROUGH LATER TONIGHT...EXITING ILLINOIS IN MORNING. WEDNESDAY WILL SEE STRONG PVA IN THE AFTERNOON...ACCOMPANYING COLD FRONT. WITH UPPER JET OVER AREA... AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH BEST CHANCE FOR SEVERE WILL BE IN ILLINOIS. WILL KEEP CLOSE TO CURRENT FORECAST. WILL EMPHASIZE HEAVY RAINFALL... AND WILL PROBABLY GO WITH FLASH FLOOD WATCH FOR TONIGHT. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL
In the hours before
Local storm report, Jun 13, 4:49 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 AM OXFORD JCT IA .70 INCH HAIL
06/13/00 JONES REPORTED BY STORM
SPOTTER.
0333 PM COLUMBUS CITY IA WIND DAMAGE
06/13/00 L|OUISA REPORTED BY STORM
SPOTTER.
SOME TREE LIMBS DOWN.Special weather statement, Jun 13, 5:20 PM CDT, 3 hours 56 minutes before
IAZ041-042-053-054-065>068-ILZ001-015-024>026-034-035-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 520 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 442 PARTIALLY CANCELED... THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... CEDAR...CLINTON...DUBUQUE...DELAWARE...HANCOCK...HENDERSON... JACKSON...JO DAVIESS...JONES...MCDONOUGH...MERCER...MUSCATINE...ROCK ISLAND...SCOTT...AND WARREN. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... ALEDO...ANAMOSA...CARTHAGE...CEDAR...CLINTON...DUBUQUE...GALENA... MANCHESTER...MUSCATINE...MACOMB...MAQUOKETA...MONMOUTH...OQUAWKA... AND THE QUAD CITIES. STAY TUNED TO YOUR FAVORITE WEATHER RADIO INFORMATION SOURCE FOR LATER UPDATES. JAZ
Special weather statement, Jun 13, 6:25 PM CDT, 2 hours 51 minutes before
ILZ002-007-009-016>018-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 442 PARTIALLY CANCELED... THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... BUREAU...CARROLL...HENRY IL...PUTNAM...STEPHENSON...AND WHITESIDE. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... CAMBRIDGE...FREEPORT...HENNEPIN...MORRISON...MOUNT CARROLL... AND PRINCETON. STAY TUNED TO YOUR FAVORITE WEATHER RADIO INFORMATION SOURCE FOR LATER UPDATES. JAZ
Local storm report, Jun 13, 6:54 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1254 PM WASHINGTON IA 60 MPH TSTM GUST
06/13/00 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0345 PM FREDONIA IA 60 MPH TSTM GUST
06/13/00 LOUISA REPORTED BY STORM
SPOTTER.
TREE LIMBS DOWN
0347 PM BURLINGTON IA .75 INCH HAIL
06/13/00 DES MOINES REPORTED BY STORM
SPOTTER.
0355 PM PLEASANT PRAIRIE IA 60 MPH TSTM GUST
06/13/00 MUSCATINE REPORTED BY STORM
SPOTTER.
0401 PM BURLINGTON IA WIND DAMAGE
06/13/00 DES MOINES REPORTED BY STORM
SPOTTER.
LARGE TREES DOWN
0410 PM DURANT IA WIND DAMAGE
06/13/00 CEDAR REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
TREES DOWN
SMALL BUILDINGS DOWN
0418 PM BETTENDORF IA 1 INCH HAIL
06/13/00 SCOTT REPORTED BY HAM RADIO
OPERATOR.
0419 PM DAVENPORT IA 1 INCH HAIL
06/13/00 SCOTT REPORTED BY HAM RADIO
OPERATOR.
0420 PM ALEDO IL WIND DAMAGE
06/13/00 MERCER REPORTED BY STORM
SPOTTER.
LARGE TREE LIMBS DOWN
0425 PM CHARLOTTE IA WIND DAMAGE
06/13/00 CLINTON REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
TREES DOWN
0425 PM PORT BYRON IL WIND DAMAGE
06/13/00 ROCK ISLAND TREES DOWN. REPORTED BY
STORM SPOTTER.
0426 PM DAVENPORT IA URBAN FLOODING
06/13/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0430 PM BETTENDORF IA .88 INCH HAIL
06/13/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0435 PM SHERRARD IL .75 INCH HAIL
06/13/00 MERCER REPORTED BY STORM
SPOTTER.
0458 PM GENESEO IL .5 INCH HAIL
06/13/00 HENRY
4 MILES NORTH OF TOWN. REPORTED BY OFF-DUTY NWS EMPLOYEE.Local storm report, Jun 13, 7:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ANSON MO WIND DAMAGE
06/13/00 CLARK METAL ROOF DAMAGED AND
TREE LIMBS DOWN.
REPORTED BY STORM
SPOTTER.Special weather statement, Jun 13, 9:10 PM CDT, 6 minutes before
IAZ040-051-140330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 910 PM CDT TUE JUN 13 2000 ...TORNADO WATCH NUMBER 445 PARTIALLY CANCELED... THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH HAVE MOVED EAST... EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... BENTON AND BUCHANAN. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... T INDEPENDENCE AND VINTON. STAY TUNED TO YOUR FAVORITE WEATHER INFORMATION SOURCE FOR UPDATES. JAZ
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 27 min |
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 45 min |
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 45 min |
| Jun 13, 9:55 PM CDT | Flash Flood Warning | DVN | Iowa | 4 hr |
| Jun 13, 10:01 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 29 min |
| Jun 13, 10:40 PM CDT | Flash Flood Warning | DVN | Johnson | 4 hr |
| Jun 13, 10:44 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 31 min |
| Jun 13, 11:10 PM CDT | Flash Flood Warning | DVN | Cedar | 4 hr |
| Jun 13, 11:24 PM CDT | Flash Flood Warning | DVN | Scott | 4 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.